Alert archive / Minnesota / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 16, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at May 2, 2006, 10:36 PM CDT for Stearns County, Minnesota. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 2, 2006, 10:36 PM CDT (03:36 UTC)
- Expired
- May 2, 2006, 10:54 PM CDT
- In force
- 18 min
- Issued by
- NWS Twin Cities, MN
- Area
- Counties, with a storm outline in the text
County Stearns County, MN
The radar
The Minneapolis radar (KMPX), 128 km from the middle of the area, began a volume at 03:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 3.6 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1895 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 292 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KMPX 030337 SVRMPX MNC145-030430- /O.NEW.KMPX.SV.W.0016.060503T0336Z-060503T0430Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1036 PM CDT TUE MAY 2 2006 THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... STEARNS COUNTY IN CENTRAL MINNESOTA... * UNTIL 1130 PM CDT * AT 1031 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM... CAPABLE OF PRODUCING LARGE HAIL. THIS STORM WAS LOCATED 31 MILES SOUTHWEST OF ALBANY...OR ABOUT 18 MILES SOUTHEAST OF GLENWOOD...AND MOVING EAST AT 35 MPH. * LOCATIONS IMPACTED INCLUDE... ALBANY... BELGRADE... ST MARTIN... STAY INDOORS...AND AWAY FROM WINDOWS. LAT...LON 4557 9514 4540 9511 4550 9441 4572 9452 $$
1 follow-up statement
000 WWUS53 KMPX 030354 SVSMPX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1055 PM CDT TUE MAY 2 2006 MNC145-030405- /O.CAN.KMPX.SV.W.0016.000000T0000Z-060503T0430Z/ STEARNS MN- 1055 PM CDT TUE MAY 2 2006 ...THE SEVERE THUNDERSTORM WARNING FOR STEARNS COUNTY IS CANCELLED... RADAR INDICATED THAT THE STORM HAD WEAKENED TO BELOW SEVERE LIMITS. THUS THE WARNING HAS BEEN CANCELLED. LAT...LON 4557 9514 4540 9511 4550 9441 4572 9452 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 10:27 PM CDT, 9 minutes earlier.
Area forecast discussion, May 2, 10:27 PM CDT, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1027 PM CDT TUE MAY 2 2006 .UPDATE... COUPLE OF SEVERE CELLS THAT MOVED OUT OF EASTERN SD INTO WEST CENTRAL MN HAVE WEAKENED AS SOME OF THE INFLOW HAS BEEN CUT OFF FROM IA AND NEB CONVECTION. HOWEVER...THE CONVECTION IN CENTRAL MN IS ALONG THE ELEVATED INSTABILITY GRADIENT AND CLOSE TO THE SURFACE LOW THAT HAS SHIFTED INTO CENTRAL MN. SOME HAIL MAY CONTINUE BUT PROBABLY REMAIN JUST BELOW SVR. MAY SPEED UP SOME ENDING OF PRECIP IN A FEW SPOTS. && .PREV DISCUSSION... /ISSUED 242 PM CDT TUE MAY 2 2006/ DISCUSSION... LINE OF CU BEGINNING TO FORM OVR NERN NE AND SERN SD IN A RGN OF MAX SFC MOISTURE CONVERGENCE ALNG THE NRN END OF DRYLINE/PRE- FRONTAL TROF EVIDENT IN SFC OBS FROM NEAR MHE TO YKN TO LXN. SFC DEW PTS ARE A BIT MORE IMPRESSIVE OVR THE PAST HOUR TO TWO IN ADVANCE OF THIS FEATURE...WITH MID 50S PREVALENT BTWN THE DRYLINE /PRE-FRONTAL TROF AND THE WARM FRONT /WHICH EXTENDS FROM AROUND ATY TO ABOUT FRM/. SPC MESOANALYSIS GRAPHICS DEPICT 1500 J/KG OF SFC BASED CAPE IN THIS SAME RGN...AS WELL AS 50 KTS OF 0-6 KM BULK SHEAR /THE LATTER OF WHICH IS SUPPORTED BY DATA FROM THE WOOD LAKE PROFILER/. 18Z RUC CONT THE TREND OF ITS 12Z COUNTERPART AND THE 12Z GFS...TAKING THE ASSOC SFC LO ON A DUE EASTERLY TREK ALNG THE NE/SD BRDR THRU THE REMAINDER OF THE AFTN...REACHING SW MN BY 00Z BEFORE WASHING OUT BY MIDNGT AS THE MAIN UPR FORCING SHIFTS TO NRN MN. THE CONVECTION FAVORABLE AIRMASS IMMEDIATELY IN ADVANCE OF THE SFC LOW WILL ACCOMPANY ITS TREK INTO SRN AND CNTRL MN THIS EVE. ATTM...HAIL AND WIND REMAIN THE MAIN THREATS WITH ANY STORMS THAT ARE ABLE TO GET GOING...WITH STEEP MID LVL LAPSE RATES...DRY MID LVLS...AND RELATIVELY UNIDIRECTIONAL SHEAR. HOWEVER...IF CELLS ARE ABLE TO DEVELOP DISCREETLY OVR SWRN MN EARLY IN THE EVENT...HODOGRAPHS NEAR THE WARM FRONT APPEAR SUPPORTIVE OF A BRIEF TORNADO OR TWO...BUT THIS LIKELIHOOD IS NOT GREAT. THE FA SHUD BE PCPN FREE BY THE MRNG...AS APPROACHING 90 KT UPR JET WILL HELP TO PUSH THE COLD FRONT THRU THE AREA RATHER QUICKLY. THE REMAINDER OF THE WEEK SHUD BE DRY WITH SFC HIGH SETTLING INTO THE AREA...ALTHO CLDS SHUD INCR INTO THE WKEND AS SERIES OF VORT MAXES MOVE ACRS MAINLY NRN MN AND NWRN WI. TEMPS SHUD DECR THRU THE PERIOD...AS WELL. LONGER TERM...FRIDAY NIGHT THROUGH TUESDAY NIGHT THE WEATHER WILL REMAIN UNSETTLED OVER THE UPPER MIDWEST DURING THE PERIOD AS A REX BLOCK STAYS LOCKED OVER NORTH AMERICA. THE LATEST UKMET AND GFS MODELS BOTH INDICATED THE LONGWAVE TROUGH THAT WAS FORECAST OVER THE GREAT LAKES...TO LIFT EAST EARLIER IN THE PERIOD. THE NEXT SHORT WAVE TROUGH IS PROGGED TO MOVE INTO THE NORTHERN PLAINS LATE SUNDAY AND SUNDAY NIGHT. THIS SYSTEM SHOULD GENERATE OR INSTIGATE SOME SCATTERED TSRA OVER THE UPPER MIDWEST. TEMPS SHOULD WARM INTO THE MIDDLE 60S AND 70S AHEAD OF THIS FEATURE. OTHERWISE...A COOL PERIOD WITH TEMPERATURES MODERATING CLOSE TO OUR SEASONAL NORMALS. MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && 99/99
Hazardous weather outlook, May 2, 5:03 AM CDT, 17 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 503 AM CDT TUE MAY 2 2006 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 031015- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 503 AM CDT TUE MAY 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT A STRONG UPPER LEVEL DISTURBANCE WILL MOVE ACROSS NORTH DAKOTA DURING THIS AFTERNOON WITH AN ASSOCIATED SURFACE COLD FRONT TRAILING ACROSS SOUTH DAKOTA. THIS FEATURE WILL LEAD TO A CHANCE FOR THUNDERSTORMS OVER WEST CENTRAL MINNESOTA LATE THIS AFTERNOON. WITH NEARLY FULL HEATING AND STRONG WINDS ALOFT THERE IS A SLIGHT RISK FOR ANY OF THESE STORMS TO BECOME SEVERE...WITH THE PRIMARY THREATS BEING DAMAGING WINDS AND LARGE HAIL. THE COLD FRONT WILL MOVE RAPIDLY THROUGH THE OUTLOOK AREA TONIGHT ACTING AS A MECHANISM FOR THUNDERSTORM DEVELOPMENT. THERE IS A SLIGHT RISK FOR SOME OF THESE THUNDERSTORMS TO BECOME SEVERE OVER THE ENTIRE OUTLOOK AREA...WITH THE PRIMARY THREATS CONTINUING TO BE DAMAGING WINDS AND LARGE HAIL OVER MINNESOTA COUNTIES. AS THESE STORMS MOVE INTO WEST CENTRAL WISCONSIN AFTER 1000 PM...DAMAGING WINDS WILL BE THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED OVER WEST CENTRAL MINNESOTA AFTER 400 PM TODAY AND ACROSS THE REMAINDER OF THE OUTLOOK AREA BY EARLY EVENING. SPOTTERS SHOULD MAINTAIN WATCH ON THE LATEST FORECASTS THROUGHOUT THIS AFTERNOON. MTF
In the hours before
Local storm report, May 2, 9:19 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
919 PM CDT TUE MAY 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0914 PM HAIL 10 N MORRIS 45.73N 95.91W
05/02/2006 E0.75 INCH STEVENS MN TRAINED SPOTTER
HAIL IS COVERING THE GROUND.
&&
GJERDINGENLocal storm report, May 2, 9:36 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
936 PM CDT TUE MAY 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 PM HAIL 10 W CARLOS 45.97N 95.50W
05/02/2006 M0.50 INCH DOUGLAS MN LAW ENFORCEMENT
&&
GJERDINGENThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 8:38 PM CDT | Severe Thunderstorm Warning | MPX | Stevens, Swift | 37 min |
| May 2, 9:19 PM CDT | Severe Thunderstorm Warning | MPX | Pope, Swift | 56 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.